What do you do when you fall in the 30%

iVillage Member
Registered: 10-04-2004
What do you do when you fall in the 30%
8
Mon, 06-15-2009 - 10:17am

What do you do when you fall in the 30% of kids that Meds do not help??


 

iVillage Member
Registered: 06-10-2007
Mon, 06-15-2009 - 10:29am

Hi,


Have you tried every med at every dose for at least 6 weeks? If not you cannot be sure.


There are diet changes, alternatives such as

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 03-25-2008
Mon, 06-15-2009 - 11:53am

It can take a lot of trial and error. Adderall may be just the right fit and your son may not get tics at all. You just don't know until you try. You haven't exhausted all of your options yet with medication, so there's hope.

Also, look online and see if Parents magazine archives articles. They ran a story in the fall/early 2009 about ADHD and two of the examples were families not using medication. ADDitude magazine's website would also be a great resource for investigating other options.

Good luck!
Michelle

iVillage Member
Registered: 04-19-2007
Mon, 06-15-2009 - 9:19pm

My son takes Adderal XR and does not tic at all.


I was told that if he tics on the meds, as soon as you stop the meds, the tics stop.


Removal of dairy helped my son DRASTICALLY, but we only took it out because my other son is anaphylactic. Otherwise we wouldn't have. Then I read about dairy and wheat removal afterwards. Maybe?


:(


Avatar for claddagh49
iVillage Member
Registered: 07-20-2004
Tue, 06-16-2009 - 9:08am
My 10 yr old grandson has been on ADDERAL
iVillage Member
Registered: 06-10-2007
Tue, 06-16-2009 - 10:47am
You could always buy the regular, you don't have to get Generic.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 10-09-2004
Tue, 06-16-2009 - 10:56am

Interesting that you say that. My DS did terribly on Adderal and when we switched to plain old ordinary Ritalin I offhandly mentioned to the Pharmacy tech that the Adderal didn't work and she said "Was that after it went generic?"

Avatar for claddagh49
iVillage Member
Registered: 07-20-2004
Tue, 06-16-2009 - 2:20pm
A friend of mine who's Dh works for a Pharma company as a represenative told me it could be the coating on the Generic giving him the upset stomach. She told me to get him to take it with milk instead of his OJ. To not drink oj until later in the day. So, I'm going to tell my son that.
iVillage Member
Registered: 06-10-2007
Tue, 06-16-2009 - 3:45pm
There is your problem, OJ. Stimulant meds cannot be taken with Citrus within 2-3 hours. NO

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.